Discussions that mention effexor

High & Low Blood Pressure board


Hi flowergirl,

Sorry but I have some problems with my internet connection :(.
Anyway, my blood pressure today is 120/84 :D (for the first time in a cold day). So I guess I will be fine, but I have one problem :(. My heart rate ranges from 48 to 60, I don't know what I should do, maybe it's because I have been on Magnesium supplements for 2 years (250mg daily) until I stopped it because of Zebeta?? maybe it's addictive?
What do you think?
I'm doing to see my dr soon, because I'm on Effexor XR 75mg and Xanax 0.5mg daily for Depression and Anxiety.
Thanks for help,
Michael
Michael, :)

Sorry to hear about your depression and the side effects of your meds.
I think the problem here (side effects) may be due to the interactions between your medications.

Xanax and Zebeta (Bisoprolol): the coadministration of hypotensive (blood pressure) and psychotherapeutic (antidepressants) agents increases hypotensive and depressant effects. Additive effects result in drowsiness and dizziness. People should be monitored for hypotension and excessive and prolonged depression.

Xanax and Effexor: Central nervous system depression and respiratory effects increased. People should be monitored for depression and also respiratory depression.

Bisoprolol and Effexor - additive effects

Xanax and magnesium - minor interaction (delayed GI absorption)
Bisoprolol and magnesium - oral magnesium decreases bioavailability of beta blockers

It would be great if your doctor allowed you to get off the antidepressants. They only perpetuate the problem of depression. They also contribute to your side effects through their interactions with the blood pressure meds. Some of your medications have additive effects when combined with the others. This means that your body is affected by them to a much greater extent than intended with the dosage prescribed. I have been dealing with the same thing.

Magnesium has a depressant effect on the central nervous system. Perhaps your depression was partly caused by your magnesium supplementation. I don't know how strong the dose needs to be to affect people in this way. Magnesium produces vasodilation. Low doses can result in flushing and sweating, larger doses lower blood pressure. I don't know what you make of all this. In general, the more medication a person takes, the greater the occurence and intensity of side effects.:( (At least in my experience). It is possible that without the antidepressants, your side effects from the CCB & BB could be minimal and well tolerated. Only your doctor knows whether or not you need this medication. You should have a discussion with him about your depression and its presumed causes.

flowergirl
[QUOTE=flowergirl2day;3342402]One thing I forgot to mention: there is another ARB that I've heard a lot of good things about on this board. It's called Avapro. If I were to try another ARB after two failed attempts (Micardis and Diovan), I'd try that one. I think you should hold off on changing medication again. You need to give it more time to work, unless your side effects have become intolerable.

If you want to avoid some very unpleasant side effects, think twice about having your Norvasc increased to 10mgs! Studies compared the frequency of reported side effects of CCBs in 2.5, 5 and 10mg doses. Guess what dose had the highest incidence of side-effects? You'll be glad to hear people taking Norvasc had fewer side effects on any dose than did people taking my CCB, Felodipine. :)

flowergirl

Sorry but I don't understand what did you mean by thinking twice about increasing the dose of Norvasc to 10mg? it's a bad thing? It seems that this is the best drug class I have used so far.

About ARBs, I experienced the same side effects from both Cozaar and Atacand :(. Do I expect Avapro to be any different?

Actually, I have Depression and Anxiety since I was a kid but I didn't want to admit that. I need those medications, in Effexor XR leaflet they say that the side effects I'm having (dizziness, nausea, yawning, tired all day long) will disappear gradually in 8 weeks.

Today at 12:00 PM my BP was 110/90, and now (6:00 PM) it's 140/95. I take Norvasc around 10:00 PM daily. I'm going to wait more few days and take more readings, by the way Effexor and Xanax has no effects on my blood pressure at all (thank god :D).

One more thing, since I have started Effexor (around 16 days ago) I lost 9 lbs :D. I think that in the next 4 months I would lose my extra 25 lbs.

I stopped taking Magnesium supplements.
Thanks for your help and for your great information, and I'm sorry if I'm wasting more of your time but I really need help :).
Michael
Actually, Effexor makes me eat less :D that's why I'm losing weight. I know that everyone is different, because many people got a lot of extra weight being on Effexor.

I remember when I started Diltiazem I got a little dizzy, weak and I have had headache for about 2 weeks. After that everything was fine, I wonder if the same applies to ACEs. I got VERY tired and dizzy and I stopped using the Meds (ACEs or ARBs) after few days. I didn't wait to see if things will get better or not.

Thanks for your great help :) and wish me luck. I know it will take time to search for the right combination but I'm going to do it. Also, I'm going to ask my dr to increase Norvasc to 10mg and see if I will get side effects.

Thanks again,
Michael